MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 5.5X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 5.5X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4245515W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: an aviator plus balloon catheter (.014 5.5 x 15 x 142cm) was delivered to the lesion in the renal artery; however, it ruptured at fourteen atmospheres (14atm) due to severe calcification.There was no patient injury reported.The product was not returned for analysis.A product history record (phr) review of lot 17594141 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without the return of the product for analysis and with the paucity of information available, it is not possible to draw a clinical conclusion between the device and the reported event.However, vessel characteristics of severe calcification may have contributed to the reported event.According to the instructions for use, although this is not intended as a mitigation, ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, an aviator plus balloon catheter (.014 5.5x15 142cm) was delivered to the lesion in the renal artery, however, it ruptured at 14 atmospheres (atms) due to severe calcification.There was no patient injury reported.The device was clinically used and will not be returned for analysis.

Brand Name
AVIATOR PLUS .014 5.5X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8555614
Report Number9616099-2019-02878
Device Sequence Number19375321
Product Code LIT
UDI-Device Identifier20705032005859
UDI-Public20705032005859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number4245515W
Device Catalogue Number4245515W
Device Lot Number17594141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1